MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100204-30
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial mdr will be the only report submitted for mfr report #3008114965-2017-00518.Additional patient and initial reporter information, but not yet received.(b)(4).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a deltapaq coil (b)(4) was used during a procedure and the coil stretched.Another coil was used to complete the procedure and there was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This final mdr will be the only report submitted for mfr report #3008114965-2017-00518.Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is detached from the device positioning unit (dpu) and was not returned.The resheathing tool is broken.The distal end of the resheathing tool has been advanced nearly to the distal end of the green introducer.The dpu core wire is kinked at the strain relief and at the broken end of the proximal portion of the resheathing tool.The dpu core wire is severely bent in the vicinity of the green introducer, between approximately 13 and 25 cm from the proximal end of the device.The pet outer sheath is partially stripped from the dpu core wire between approximately 59 and 63 cm from the proximal end of the device.The dpu core wire is severely bent approximately 66 cm, 69 cm, between approximately 110 and 112 cm, and approximately 150 cm from the proximal end.The resistance heating (rh) coil has heated, melting its pet sheath.The dpu core wire is damaged at several locations.The distal end of the green introducer is damaged.While the resheathing tool is broken, its v-notch is undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil stretched cannot be confirmed.The embolic coil is detached from the dpu and was not returned.While the exact sequence of events is unknown, the evidence of the heated rh coil suggests that the embolic coil was placed and detached.There is significant damage to the dpu, including damage to the pet outer sheath in several locations.The broken resheathing tool, kinks and bends in the dpu core wire, damage to the green introducer, and damage to the dpu¿s pet outer sheath are all indicative of the application of excessive force.The reason for the application of force is not apparent from the event description or from examination of the returned device.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up mdr will be the only report submitted for mfr report #3008114965-2017-00518.Additional information received on january 02, 2018.The name of the facility is affiliated hospital of (b)(6), located at (b)(6).The intended procedure was embolization of an intracranial aneurysm.There was no damage noted to the device prior to the procedure.No kinks or bends were noted to the microcatheter that may have contributed to the reported event.An adequate continuous flush was maintained through the catheter at all times.The entire coil was removed from the patient still attached to the delivery system, while the microcatheter remained in place at the target site.There were no adverse events to the patient.There was no procedural delay as a result of the event and neither the complaint device, nor the concomitant devices, are available for evaluation.Additional information will be reported within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7153560
Report Number3008114965-2017-00518
Device Sequence Number19203724
Product Code HCG
UDI-Device Identifier00878528007081
UDI-Public(01)00878528007081(17)200531(10)C36101
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberCDF100204-30
Device Catalogue NumberCDF10020430
Device Lot NumberC36101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
03/12/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/31/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1